CSN Login
Members Online: 15

Cough

Faith_
Posts: 56
Joined: Mar 2011

My husband had his first Rituxan infusion ( maintenance), on January 5th. He's had a cough close to a week now that wasn't getting better. He went to his general doctor yesterday and his lungs were clear. They gave him some antibiotics and cough syrup with codine to help him sleep. We were in the kitchen yesterday and he started coughing sounded like he was having a hard time breathing. He as doubled over when I looked at him he was completely red and started falling to the ground. This freaked me out... I ran a got some aspirin since I thought he was having a heart attack. When i came back He was standing up and was wondering how he got there.I told him that he fainted, he didn't remember anything. He went to lay down and he seemed to be fine, but still dealing with his cough. We have an appointment on Tuesday with his oncologist. He doesn't want to go to the doctor, say he'll wait until Tuesday.

Was wondering has anyone out there had an experience anything like this?

Worried!!!

allmost60's picture
allmost60
Posts: 3154
Joined: Jul 2010

Hi,
I go in every 2 months for my Rituxan maint and I've never had anything like this happen to me. When I was having my chemo...CVP-R a year ago, I would have spells of shortness of breath and coughing during the 5 days of taking the prednisone, but with now only doing the Rituxan, the only thing I deal with is fatigue.I'm glad you have a doctors appointment on Tuesday to get this checked out, but if he has another spell like this one, I would head to the emergency room. The cough may not be related to the Rituxan, but it's still a good idea to get it checked out. Take care and let us know how things go. Love...Sue
(FNHL-2-3A-6/10)

po18guy
Posts: 237
Joined: Nov 2011

Typical man! Unless an arm falls off, he doesn't need a doctor! Not being all that manly, I went immediately to the doctor when I found a node and still almost didn't finish 2008! Tell him to suck it up and go! "If you really love me, you'll go to the doctor" Might just work, who knows?

The coughing I cannot explain, although it is certainly something to mention to the oncologist. As to the fainting, his coughing might have triggered his vagus nerve to act up. When that happens, blood pressure drops and loss of consciousness may occur (syncope). It can be over in a few moments, and there may not be any way of nailing it down as a factor. But, it certainly could be the cause. Afterward, you feel completely normal, so it may often go undiagnosed.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network